| Catalog Number |
2982001 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent direct lateral interbody fusion at l4-l5 due to stenosis and spondylolisthesis.Intra-op, the instrument broke.The product came in contact with the patient.No fragment of the broken product remained inside the patient.There were no patient complications as a result of this event.
Additional Manufacturer Narrative
Product analysis: visual examination confirmed the upper and lower tang/prong of the threaded inserter have broken off; the broken pieces are missing and not returned for analysis.Fracture initiation appears to be located at the base of the tang, consistent with bend stress overload.Optical examination of the fracture surface reveals a fracture, with no indication of fatigue, and a sheer lip which suggests the direction of fracture.The above observations are consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.